Alert archive / Wisconsin / River Flood Warnings in 2013

River Flood Warning 10, NWS Green Bay, WI

May 30, 2013Wood County, Wisconsin

NWS Green Bay, WI issued this river flood warning at May 30, 2013, 10:11 AM CDT for Wood County, Wisconsin. It took effect at May 30, 2013, 5:34 PM CDT. It was in force for 43 hr.

The area

The outline as issued.

The facts

Issued
May 30, 2013, 10:11 AM CDT (15:11 UTC)
In effect from
May 30, 2013, 5:34 PM CDT
Expired
Jun 1, 2013, 1:00 PM CDT
In force
43 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Wood County, WI

The radar

The La Crosse radar (KARX), 102 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow River (WI) at Babcock (BBCW3).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
15.5 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05402000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

544 
WGUS43 KGRB 301511
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1011 AM CDT THU MAY 30 2013

...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN... 

  YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.

&&

WIC141-310611-
/O.NEW.KGRB.FL.W.0010.130531T0407Z-130601T1800Z/
/BBCW3.1.ER.130531T0407Z.130531T1200Z.130531T2120Z.UU/
1011 AM CDT THU MAY 30 2013

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE YELLOW RIVER AT BABCOCK.
* FROM THIS EVENING TO SATURDAY AFTERNOON.
* AT  7:15 AM THURSDAY THE STAGE WAS 7.3 FEET AND WAS RAPIDLY RISING.
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 14.0 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY TOMORROW AFTERNOON.
* AT 14.0 FEET...WIDESPREAD FLOODING IS OCCURRING IN WOODED LOWLAND 
  AND AGRICULTURAL AREAS.  

&&

LAT...LON 4438 9015 4438 9009 4425 9009 4425 9015


$$
4 follow-up statements
216 
WGUS83 KGRB 302235
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
535 PM CDT THU MAY 30 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER 
WISCONSIN...

  YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.

&&

WIC141-311335-
/O.EXT.KGRB.FL.W.0010.130530T2234Z-130601T1727Z/
/BBCW3.1.ER.130530T1927Z.130531T1200Z.130531T2327Z.UU/
535 PM CDT THU MAY 30 2013

THE FLOOD WARNING CONTINUES FOR
  THE YELLOW RIVER AT BABCOCK.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:15 PM THURSDAY THE STAGE WAS 12.4 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.9 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW 
  EVENING.
* AT 14.0 FEET...WIDESPREAD FLOODING IS OCCURRING IN WOODED LOWLAND 
  AND AGRICULTURAL AREAS.  

&&

LAT...LON 4438 9015 4438 9009 4425 9009 4425 9015


$$
379 
WGUS83 KGRB 310219
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
919 PM CDT THU MAY 30 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER 
WISCONSIN...

  YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.

&&

WIC141-311719-
/O.EXT.KGRB.FL.W.0010.000000T0000Z-130601T1930Z/
/BBCW3.1.ER.130530T1927Z.130531T1200Z.130601T0130Z.UU/
919 PM CDT THU MAY 30 2013

THE FLOOD WARNING CONTINUES FOR
  THE YELLOW RIVER AT BABCOCK.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:15 PM THURSDAY THE STAGE WAS 12.6 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.4 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW 
  EVENING.
* AT 12.0 FEET...WHICH IS FLOOD STAGE...FLOODING IS CONFINED MAINLY 
  TO AGRICULTURAL...WOODED AND MARSH LAND.  

&&

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING
LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST
PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED
FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION.
 
(STAGES IN FT.)        BANK-      LATEST          FORECAST STAGES
-               FLOOD  FULL      OBSERVED         ...FOR 7 AM...
LOCATION       STAGE  STAGE    STAGE/TIME        FRI  SAT  SUN  MON
BABCOCK         12.0  10.0  12.63 07 PM 05/30   10.2  7.4  6.3  5.4

-                   HIGHEST      24 HOUR CHANGE
-                   OBSERVED     IN RIVER STAGE
-                   STAGE IN      (FT.) UP TO      HIGHEST STAGE
-                   THE LAST    LATEST OBSERVED     FORECAST IN
-                   7 DAYS          STAGE           NEXT 7 DAYS
BABCOCK         12.63  07 PM 05/30    7.60      13.40 07 AM 05/31

$$
439 
WGUS83 KGRB 311102
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
602 AM CDT FRI MAY 31 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER 
WISCONSIN...

  YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  STAY TUNED TO DEVELOPMENTS 
BY LISTENING TO NOAA WEATHER RADIO.

&&

WIC141-010202-
/O.EXT.KGRB.FL.W.0010.000000T0000Z-130601T0712Z/
/BBCW3.1.ER.130530T1927Z.130531T0030Z.130531T1312Z.UU/
602 AM CDT FRI MAY 31 2013

THE FLOOD WARNING CONTINUES FOR
  THE YELLOW RIVER AT BABCOCK.
* UNTIL AROUND NOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 1:15 AM FRIDAY THE STAGE WAS 12.4 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE
  THIS MORNING.
* AT 12.0 FEET...WHICH IS FLOOD STAGE...FLOODING IS CONFINED MAINLY 
  TO AGRICULTURAL...WOODED AND MARSH LAND.  

&&

LAT...LON 4438 9015 4438 9009 4425 9009 4425 9015

$$
366 
WGUS83 KGRB 312235
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
535 PM CDT FRI MAY 31 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN UPPER 
WISCONSIN...

  YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.

&&

WIC141-312305-
/O.CAN.KGRB.FL.W.0010.000000T0000Z-130601T0712Z/
/BBCW3.1.ER.130530T1927Z.130531T0030Z.130531T1550Z.UU/
535 PM CDT FRI MAY 31 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE YELLOW RIVER AT BABCOCK.
* AT  4:15 PM FRIDAY THE STAGE WAS 11.5 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* FELL BELOW FLOOD STAGE AT 10:50 AM FRIDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.7 FEET BY TOMORROW 
  MORNING.
* AT 12.0 FEET...WHICH IS FLOOD STAGE...FLOODING IS CONFINED MAINLY 
  TO AGRICULTURAL...WOODED AND MARSH LAND.  

&&

LAT...LON 4438 9015 4438 9009 4425 9009 4425 9015


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at May 30, 6:16 AM CDT, 3 hours 55 minutes earlier.

Area forecast discussion, May 30, 6:16 AM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
616 AM CDT THU MAY 30 2013

UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND FRIDAY
ISSUED AT 417 AM CDT THU MAY 30 2013

FORECAST CONCERNS ON PCPN TRENDS ONCE MORE AS ACTIVE WEATHER
PATTERN CONTINUES OVER THE UPPER MIDWEST AND WESTERN LAKES.
EVENING COMPLEXES WEAKENED RATHER QUICKLY BY MIDNIGHT...WITH SAT
IMAGERY SHOWING SOME CLEARING WORKING INTO SOUTHERN PORTION OF
THE CWA.

DURING THIS PERIOD TROF OVER UPPER MIDWEST CLOSES OFF. NEG TILT
TROF LIFTS NORTHEAST AROUND LOW INTO WI LATER THIS EVENING/OVERNIGHT
TONIGHT. BEFORE THAT WILL HAVE VARIETY OF BOUNDARIES/PIECES OF
ENERGY MOVING NORTH THROUGH FLOW. QUESTION IS WHEN AND WHERE
CONVECTION WILL GET GOING. LOW LEVEL FLOW WOULD FAVOR IA/WESTERN
IL TODAY...SHIFTING INTO IL/WI THIS EVENING. MODERATELY UNSTABLE
AT THE SURFACE WITH CAPE1-1.5K...THOUGH ALOFT IS MARGINAL. SHEAR
RATHER WEAK ALSO. WIDESPREAD SEVERE NOT EXPECTED TODAY INTO
TONIGHT.

INSTABILITY AND SHEAR INCREASING ON FRIDAY...THOUGH INITIATION AGAIN
QUESTIONABLE WITH CLOUDS. MODEL SOUNDINGS ALSO SHOWING SOME DRYING
ALOFT AS STRONG JET MOVES INTO REGION. WILL FOCUS SLIGHTLY HIGHER
POPS EAST WITH BETTER DYNAMICS AND MOISTURE.

TEMPS DEPENDENT AGAIN ON CLOUD AND PCPN TRENDS...THOUGH BEST
PERFORMING GUIDANCE SUGGESTS UPPER 70S TO AROUND 80 TODAY AND FRI
AWAY FROM THE LAKE AND BAY.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY
ISSUED AT 417 AM CDT THU MAY 30 2013

A SLOW MOVING UPPER TROUGH WILL MOVE ACROSS THE REGION EARLY THIS
WEEKEND.  THE LATEST MEDIUM RANGE MODELS HAVE TRENDED AWAY FROM THE
FARTHER NORTH SOLUTION OF THE ECMWF...BUT THE GFS APPEARS TOO DEEP
WITH THE TROUGH AND SURFACE LOW. WILL SIDE WITH THE GEM FOR THE
FIRST HALF OF THE WEEKEND...AND THEN TURN TO THE ECMWF FOR LATER
PERIODS.

FRIDAY NIGHT THROUGH SATURDAY NIGHT...UPPER TROUGH TO MOVE ACROSS
THE NORTHERN MISSISSIPPI VALLEY FRIDAY NIGHT.  700MB THETAE AXIS
SHOULD RESIDE OVER EASTERN WISCONSIN AT THE START OF THE PERIOD
BEFORE SHIFTING ACROSS LAKE MICHIGAN.  MODELS HAVE BEEN ADVERTISING
A THUNDERSTORM COMPLEX SHIFTING NORTHEAST ACROSS THE STATE AND INTO
NORTHEAST WISCONSIN DURING THE EVENING...AND DO NOT HAVE ENOUGH
EVIDENCE TO STRAY FROM THIS SCENARIO.  WILL KEEP THE HIGHEST POPS
ACROSS EASTERN WISCONSIN DURING THE EVENING. CANNOT RULE OUT SEVERE
CHANCES WITH THE JET NEARBY...AND WILL KEEP A MENTION IN THE HWO.
MUCH OF THE PRECIP WILL HAVE SHIFTED TO THE EAST BY MIDNIGHT AND
WILL BREAK UP THE GRID TO SHOW MUCH SMALLER CHANCES OF PRECIP
OVERNIGHT.  THE UPPER TROUGH ARRIVES ON SATURDAY WHICH WILL BE
COOLER AND LESS HUMID.  BUT WITH DAYTIME HEATING...COULD STILL SEE
600-800 J/KG OF ML CAPE THAT SHOULD BE SUFFICIENT FOR AFTERNOON
SHOWER AND THUNDERSTORM DEVELOPMENT.  SOME GUSTY WINDS AND SMALL
HAIL LOOK POSSIBLE...BUT NOT THINKING ANYTHING SEVERE AT THE MOMENT.
THE SURFACE FRONT WILL PASS ACROSS THE REGION SATURDAY NIGHT AND
WILL LIKELY SEE SOME SHOWERS IN THE FGEN REGION BEHIND THE FRONT.

REST OF THE FORECAST....THE UPPER TROUGH WILL FINALLY DEPART EARLY
SUNDAY.  THERE COULD BE A FEW LINGER SHOWERS OVER FAR NE
WISCONSIN...BUT SHOULD SEE A CLEARING TREND THROUGH THE DAY THANKS
TO AN INCOMING VERY DRY AIRMASS.  HIGH PRESSURE WILL THEN BE LOCATED
ACROSS THE AREA SUNDAY NIGHT THROUGH MOST OF TUESDAY.  A WARM FRONT
WILL BRING THE NEXT CHANCE OF SHOWERS TUESDAY NIGHT INTO WEDNESDAY.
TEMPERATURES WILL BE BELOW NORMAL OVER THE PERIOD.
&&

.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 611 AM CDT THU MAY 30 2013

LULL IN SHOWERS AND CLOUDS EXPECTED THIS MORNING...THOUGH EXPECT
WILL BE ON INCREASE IN AFTERNOON. EXACT TIMING OF CONVECTION AND
LOCATION OF STORMS IN QUESTION FOR TAFS. HAVE HIGHLIGHTED BEST
TIME FOR THUNDER IN TAF...THOUGH CONFIDENCE LOW. SOUTH WINDS WILL
INCREASE TODAY AND BECOME GUSTY. FEW LOW CIGS POSSIBLE TONIGHT FOR
A TIME BEHIND STORMS.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....TE
LONG TERM......MPC
AVIATION.......TE
Hazardous weather outlook, May 30, 5:13 AM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
513 AM CDT THU MAY 30 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-311015-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
513 AM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. A FEW OF THE STORMS
COULD BE STRONG...THOUGH WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED.

DENSE FOG WILL BE POSSIBLE NEAR LAKE MICHIGAN AT TIMES THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE EXPECTED AT TIMES THROUGH SATURDAY. SOME OF THE
STORMS ON FRIDAY AFTERNOON AND EVENING...COULD BE STRONG...THOUGH
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HEAVY RAINFALL WILL
ALSO BE POSSIBLE FRIDAY.

DENSE FOG WILL BE POSSIBLE NEAR LAKE MICHIGAN AT TIMES THROUGH
AT LEAST FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-311015-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
513 AM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

DENSE MARINE FOG AND THUNDERSTORMS WILL POSE A HAZARD TO
BOATERS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS AND DENSE MARINE FOG WILL POSE A HAZARD TO BOATERS
THROUGH SATURDAY.

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:44 PM CDTAreal Flood AdvisoryGRBMarathon, Portage, Wood3 hr
May 30, 2:29 PM CDTSevere Thunderstorm WarningGRBLanglade, Marathon, Portage, Shawano, Waupaca46 min
May 30, 3:28 PM CDTSevere Thunderstorm WarningGRBBrown, Calumet, Outagamie47 min
May 30, 3:29 PM CDTSevere Thunderstorm WarningGRBForest, Langlade, Menominee, Oconto, Oneida, Shawano46 min
May 30, 4:23 PM CDTSevere Thunderstorm WarningGRBPortage, Waushara52 min
May 30, 5:35 PM CDTSevere Thunderstorm WarningGRBLanglade, Menominee, Oconto, Shawano40 min

Nearby

River Flood Warnings in Wisconsin, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.